Back to Ask the Diabetes Team Ask the Diabetes Team

From Las Vegas, Nevada, USA:

I've had diabetes all my life. I'm 13 and type 1. Just a year ago I moved to a different state and the doctor here tells me I have to use the shots instead of pills that I was on right before I moved. The shots burn every time I get them. I get two a day and I can't stand it. What does it mean when the injection burns?


You should discuss this with your physician and diabetes nurse educator. It could be you are giving the insulin incorrectly and this is the cause of the discomfort. Too shallow injections may burn. Cold insulin may feel uncomfortable. It also could be that you are allergic to the insulin being used and an alternative insulin would be suggested. Your diabetes team should probably watch you actually draw up and administer the insulin so that they can problem solve with you.


Original posting 7 Dec 2003
Posted to Blood Tests and Insulin Injections


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.